Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Given prednisone for chronic cough, came back after stopping it. Is it related to acid reflux?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
I have a chronic cough. I do not believe it is allergies. My doctor gave me prednisone for a month and the cough went away. When I stopped taking the prednisone the cough came back. I think it is related to acid reflux. My doctor is out of ideas
Posted Sat, 14 Dec 2013 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Need to be investigated! Detailed Answer: Hi and thank you so much for this query. I am assuming you don't smoke. if you do, please may I consider you continue quitting? I am so sorry to hear about this chronic cough. Though you think it is possibly related to reflux, it does not sit correct with the fact that it responds to prednisone and symptoms return upon stopping this drug. Reflux related chronic cough would not respond to prednisone. Also, you are on pantoprazole which should be able to control reflux related symptoms. Eating small quantities many times would help control these symptoms. Avoid eating late at night and laying flat shortly after meals. This is not the case. Please, we may need to consider other possible causes. Other possible causes of chronic cough include postnasal drip. This is common in persons who often have cold symptoms and tend to clear their throat often. Treatment involves prescribing antihistamines which work in very much the same way way as prednisone towards controlling this inflammation and the symptoms. I think this should be strongly considered and more so if you have the urge to constantly clear your throat. I hope this adds another dimension to the approach of this problem. I wish you well and please feel free to ask for clarifications and more information if need be. Thank you so much for using our services. Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor